Endometriosis UK
34,155 members30,533 posts

Decapeptyl injection

Hi everyone this is my first post and was looking for some information so I apologise if this is long winded. I am 37 and been having problems for as long as I can remember with severe pain and ovarian cysts and periods that are with too heavy or non existent in feb of last year i had serve pelvic and abdominal pain at fisrt apparently it was all in my head they eventually did surgery and had the left ovary fallopian tube and large tumour removed the pain went away then around Dec the pain started again and it has been coming and going since some days I can't even function like a normal person.

Now the gyn has started me on decapeptyl one injection a month I had the first one in April about a week after I started to get neck back chest shoulder pain, I can't stop crying over stupid things and I have had spotting for the last 10 days. I'm due the next injection next Monday is this normal? I've tried to contact the gyn but have had no luck..

Again I'm sorry for the long story but would be greatful of any help or advice.

Thank you in advance

Fiona x

5 Replies
oldestnewest

Hi I’ve been on decapeptyl for 4.5 weeks. I’ve had the neck pain. My consultant didn’t seem to care when I told him (though he doesn’t seem to care about much!) so I assume that’s normal.

I’ve felt a little more emotional too, but I also had a horrific flare up which made me miserable.

Pain wise, I had the best day I’ve had in months - but I didn’t take any painkillers for most of the day and then had a horrid evening and woke in pain again this morning. I think that might be because I just stopped taking the painkillers I’ve used 4 x a day. I will play it by ear today but am hoping that this is the beginning of the end of the pain!

I hope it works for you (and me!) x

Reply

Thank you so much for replying,ya my gyn doesn't seem to bothered either disgraceful really I was told if the pain in my neck and back continues along with the bleeding to get a letter from gp and attended the maternity a&e great help huh....

The pain is unbearable at the moment I just hoperfect this settles down after I get the second injection on Monday fingers crossed for us both.

I'm here if you ever need a rant 😉 x

Reply

Yeah... I have found the aftercare terrible (I did a mega rant on here a week or so ago!). I think gynos are just so used to hearing it that they’ve got total empathy fatigue. I also think that in general, they aren’t particularly open about the side effects of drugs like decapeptyl.

I spoke too soon about having a better day and had unbearable pain today too. But I’m crossing everything it stops soon. I don’t know what I’ll do otherwise! I just can’t go on like this.

Has your gynae given you any idea what he/she will suggest in terms of treatment after your course of decapeptyl ends? Xx

Reply

Ya I'm having a horrible day as well pain has me in tears at times just so sick of it.

My gyn said take these injections one a month for 5 months see how you get on and come back to me in Aug that was it gave me the prescription never told me how to do the injection where it goes or anything. I understand ya they deal with alot of people everyday but I'm a person in pain and it takes nothing to show a bit of empathy to someone. I have actually asked them for a hysterectomy I'm so sick of all this pain I'm like this since I was 15/16. I don't have children and I actually don't want children so it wouldn't actually bother me to be honest.

What is the plan for you when you finish the injections?

I'm sorry your having such a crappy day and I really hope that things improve for you soon.

1 like
Reply

I’m sorry you’re having a horrid day too.

I think, even after my bad day yesterday, I am improving. It’s gradual, but I think it’s happening. I think yesterday was a blip. I’m trying to reduce my daytime pain meds gradually between now and next weds when I see a consultant. He is new - I couldn’t cope with the other one who never answered my questions. I saw him for the first time last week.

I haven’t had a clear answer from my first gynae about what happens after decapeptyl. The new one that I saw last week suggested the combined pill - but I can’t take that as I have high BP. He then suggested the progesterone contraceptives - but said they didn’t work so well. I have been on depo provera and the mini pill in the past and both caused daily bleeding... so I can’t imagine the mirena coil would do anything different.

I’d like a hysterectomy too. I’m 36 and family complete. The consultant I saw for the first time last week hadn’t been given my notes so when I asked him he said he’d prefer to discuss that after he’d read them. However, he did say that if I respond well to decapeptyl, I would be a good candidate for a hysterectomy. He said taking decapeptyl is like a trial run for life after the op which makes sense.

I’d rather have the op and take HRT than faff about with contraceptives which cause bleeding and aren’t that effective...which will drive a need for another lap? It just seems silly to me.

Hope you have a better day today x

Reply

You may also like...